# SDR UALA2009010200023

- Difficulty date: January 2, 2009
- Submitted: January 5, 2009
- Operation: Air carrier
- Aircraft: N77UA
- Make and model: Boeing 777222
- Aircraft serial: 26916
- Aircraft time: 54,927 hours, 10,376 cycles
- Engine: Pwa PW4077
- Engine time: 47,967 hours, 9,583 cycles
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Part number: PW4077
- Part serial: 777008
- Condition: Faulty
- Location: Right
- Part time: 47,967 hours, 9,583 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PARAMETER SHIFT DETECTED BY ENGINE CONDITION MONITORING SUSPECT HPT 2ND BLADE SULFIDATION.   REPLACED ENGINE.  SHOP TEARDOWN DISCLOSED ONE STAGE-2 HP TURBINE (HPT) BLADE FRACTURED JUST BELOW THE MID-SPAN.  FRACTURE WAS THE RESULT OF INTERNAL COOLING AIR PASSAGE SULFIDATION.  THE SULFIDATION ARISES AS A RESULT OF CONTAMINATION FROM TURBO TIP COATING APPLIED AT BLADE REPAIR.  PRATT & WHITNEY HAS REVISED THE REPAIR PROCEDURES TO PREVENT CONTAMINATION OF THE INTERNAL COOLING PASSAGES.
